Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 16, NWS Pocatello, ID

April 18, 2011

NWS Pocatello, ID issued this wind advisory at Apr 18, 2011, 9:57 PM MDT. It was in force for 3 min.

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 9:57 PM MDT (03:57 UTC)
Expired
Apr 18, 2011, 10:00 PM MDT
In force
3 min
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS75 KPIH 190357
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
957 PM MDT MON APR 18 2011


IDZ020-021-190500-
/O.NEW.KPIH.WI.Y.0016.110419T0357Z-110419T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
957 PM MDT MON APR 18 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* WINDS: AROUND 30 MPH WITH GUSTS TO 40 MPH CONTINUED ACROSS THE
  INL COMPLEX.

* TIMING: ARE EXPECTED TO FALL BELOW ADVISORY LEVELS AFTER 10 PM.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
351 
WWUS75 KPIH 190358
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
958 PM MDT MON APR 18 2011


IDZ020-021-190500-
/O.EXP.KPIH.WI.Y.0016.000000T0000Z-110419T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
958 PM MDT MON APR 18 2011

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:40 PM MDT, 8 hours 17 minutes earlier.

Area forecast discussion, Apr 18, 1:40 PM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MDT MON APR 18 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.

A COLD FRONT HAS MOVED THROUGH THE AREA. SHOWERS WILL GRADUALLY
DIMINISH TONIGHT AS COOLER WEATHER WORKS INTO THE REGION. GUSTY
WINDS SHOULD SUBSIDE THIS EVENING AS WELL. TUESDAY SHOULD BE
RELATIVELY QUIET AS HIGH PRESSURE SETTLES IN. A FEW UPSLOPE AIDED
SHOWERS MAY BE POSSIBLE OVER THE EASTERN HIGHLANDS...BUT AMOUNTS
SHOULD BE VERY LIGHT.

NEXT BATCH OF PRECIPITATION ARRIVES WEDNESDAY AFTERNOON FROM THE
SOUTHWEST. THIS LOOKS LIKE A QUICK HITTING SHOT OF PRECIPITATION
BUT WILL LIKELY AFFECT MOST OF THE REGION WEDNESDAY AFTERNOON OR
WEDNESDAY EVENING. SNOW LEVELS LOOK TO BE ABOVE 6000 FEET WHILE
AMOUNTS APPEAR TO BE RELATIVELY LIGHT.

VALLE

.LONG TERM...THU THROUGH NEXT TUE NIGHT.  MAJOR TROUGH PUSHING
THROUGH ON THU FOR THE WETTEST DAY OF THE PERIOD.  EXPECT ONLY LIGHT
AMOUNTS OF SNOW AND MAINLY AT HIGH ELEVATIONS WITH 2 TO 5 INCH
ACCUMULATIONS ALL ABOVE THE 5500 FOOT ELEVATION.  ONLY THE UPPER
SNAKE HIGHLANDS HAVE A RISK OF REACHING ADVISORY CRITERIA...AND IT
APPEARS TO BE ONLY VERY HIGH ELEVATIONS.  BELOW 5500 FEET
ELEVATION...EXPECT SKIFF TO 1 INCH.  BOTH ECMWF AND GFS ARE
INDICATING THIS STORM AND PRODUCE VERY SIMILAR QPF.  HAVE INCREASED
POP FOR THIS DAY WITH THE INCREASING CONFIDENCE IN THE SOLUTIONS.
STORM CONTINUES THU NIGHT AND FRI IN THE EASTERN AND NORTHERN BORDER
REGIONS AS THE UPPER LEVEL LOW SLOWLY MOVES THROUGH CENTRAL MONTANA
AND HAVE INCREASED POPS IN THE EAST AND DECREASED SLIGHTLY IN THE
WESTERN THIRD OF THE FORECAST AREA.  FRI NIGHT...SAT...AND SAT NIGHT
ARE FAIRLY DRY...AND AT THIS POINT THE ECMWF AND GFS DEVELOP HUGE
DIFFERENCES IN THEIR SOLUTIONS.  SO HAVE NOT BOTHERED WITH MUCH
BEYOND SAT NIGHT...ADJUSTING ONLY FOR COORDINATION PURPOSES.
MESSICK

&&

.AVIATION...BACK EDGE OF THE CONTINUOUS PRECIPITATION IS JUST
PASSING THE LOWER ELEVATION AIRDROMES.  ONLY LIGHT SHOWERS EXPECTED
THROUGH THE EVENING...SO CEILINGS SHOULD IMPROVE THIS AFTERNOON.
WIND WILL TAKE UNTIL THE EVENING AS THE LOW CONTINUES ITS EASTWARD
PROPAGATION.  DO NOT EXPECT A REPEAT AND BOUNDARY LAYER WIND SHOULD
STAY STRONG ENOUGH TO ELIMINATE ANY CHANCE OF FOG OR STRATUS
COMPLICATING AIRPORT OPERATIONS. MESSICK

&&

.HYDROLOGY...SMALL STREAMS WILL CONTINUE TO RUN HIGH FOR THE NEXT
COUPLE OF DAYS. THE PORTNEUF RIVER AT POCATELLO IS EXPECTED TO
CREST JUST BELOW FLOOD STAGE ON TUESDAY MORNING. THE COOLER
WEATHER SHOULD HELP TO SLOW DOWN THE SNOWMELT AND BRING A REPRIEVE
TO THE STREAMS.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020-021.

&&
Hazardous weather outlook, Apr 18, 3:09 AM MDT, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
309 AM MDT MON APR 18 2011

IDZ017>019-031-032-190915-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
309 AM MDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ020-021-190915-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
309 AM MDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED ACROSS THE SNAKE PLAIN WITH WINDSPEEDS
OF 30 TO 35 MPH GUSTING TO NEAR 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

WINDS SHOULD CONTINUE TO BE STRONG THROUGH EARLY EVENING THEN
SUBSIDE. STRONG WINDS MAY RESUME AGAIN ON TUESDAY MORNING AND
LASTING UNTIL SUNSET.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ022>025-190915-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
309 AM MDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

CONTINUED SNOWMELT AND HIGHER ELEVATION RAIN MAY BRING SMALL
STREAMS AND RIVERS TO NEAR BANK FULL THROUGHOUT THE WEEK. LOCAL
FLOODING MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 6:32 AM MDTLake Wind AdvisoryPIH13 hr

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.